Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 14, NWS Newport/Morehead City, NC

November 4, 2008Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Nov 4, 2008, 11:22 AM EST for Dare County, Hyde County, North Carolina. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 11:22 AM EST (16:22 UTC)
Expired
Nov 5, 2008, 10:00 PM EST
In force
35 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 041622
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1122 AM EST TUE NOV 4 2008


NCZ103-104-042200-
/O.NEW.KMHX.WI.Y.0014.081104T1622Z-081105T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1122 AM EST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

STRONG WINDS WILL AFFECT THE OUTER BANKS THIS AFTERNOON THROUGH
EARLY WEDNESDAY MORNING DUE TO A STRENGTHENING TROUGH OF LOW
PRESSURE ALONG THE COAST. EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO
50 MPH CAN BE EXPECTED FROM AROUND HATTERAS INLET NORTH TO OREGON
INLET THIS AFTERNOON. WINDS WILL DIMINISH SLIGHTLY THIS EVENING
BUT WILL STILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT INTO
WEDNESDAY MORNING...AND WILL LIKELY SPREAD NORTH OF OREGON INLET
AS WELL. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
6 follow-up statements
000 
WWUS72 KMHX 042138
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
438 PM EST TUE NOV 4 2008


NCZ047-050945-
/O.EXB.KMHX.WI.Y.0014.000000T0000Z-081106T1500Z/
MAINLAND DARE-
438 PM EST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. 

LOW PRESSURE DEVELOPING SOUTH OF THE AREA WILL MOVE NORTH
TONIGHT...THEN STALL NORTHEAST OF THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. THE LOW WILL GRADUALLY MOVE EAST OF THE AREA ON THURSDAY. THE
LOW WILL PRODUCE STRONG WINDS OVER THE AREA INTO THURSDAY
MORNING.  

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THIS
EVENING...THEN GRADUALLY BECOME NORTH ON WEDNESDAY AND NORTHWEST
WEDNESDAY NIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ103-050945-
/O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T1800Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
438 PM EST TUE NOV 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THURSDAY. 

LOW PRESSURE DEVELOPING SOUTH OF THE AREA WILL MOVE NORTH
TONIGHT...THEN STALL NORTHEAST OF THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. THE LOW WILL GRADUALLY MOVE EAST OF THE AREA ON THURSDAY. THE
LOW WILL PRODUCE STRONG WINDS OVER THE AREA INTO THURSDAY
AFTERNOON. 

NORTHEAST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE
TONIGHT...THEN GRADUALLY BECOME NORTH ON WEDNESDAY AND NORTHWEST
WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ104-050945-
/O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T1500Z/
OUTER BANKS HYDE-
438 PM EST TUE NOV 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THURSDAY. 

LOW PRESSURE DEVELOPING SOUTH OF THE AREA WILL MOVE NORTH
TONIGHT...THEN STALL NORTHEAST OF THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. THE LOW WILL GRADUALLY MOVE EAST OF THE AREA ON THURSDAY. THE
LOW WILL PRODUCE STRONG WINDS OVER THE AREA INTO THURSDAY
MORNING.

NORTHEAST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE
TONIGHT...THEN GRADUALLY BECOME NORTH ON WEDNESDAY AND NORTHWEST
WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 050300
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EST TUE NOV 4 2008

NCZ103-051100-
/O.CON.KMHX.WI.Y.0014.000000T0000Z-081106T1800Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1000 PM EST TUE NOV 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

LOW PRESSURE OFF THE SOUTHEAST COAST TONIGHT WILL MOVE SLOWLY
NORTH ALONG THE NORTH CAROLINA COAST THROUGH THURSDAY. THE LOW
WILL PRODUCE STRONG WINDS OVER THE AREA INTO THURSDAY AFTERNOON.

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVERNIGHT...THEN GRADUALLY BECOME NORTH ON WEDNESDAY AND
NORTHWEST WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ047-104-051100-
/O.CON.KMHX.WI.Y.0014.000000T0000Z-081106T1500Z/
MAINLAND DARE-OUTER BANKS HYDE-
1000 PM EST TUE NOV 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

LOW PRESSURE OFF THE SOUTHEAST COAST TONIGHT WILL MOVE SLOWLY
NORTH ALONG THE NORTH CAROLINA COAST THROUGH THURSDAY. THE LOW
WILL PRODUCE STRONG WINDS OVER THE AREA INTO THURSDAY MORNING.

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
OVERNIGHT...THEN GRADUALLY BECOME NORTH ON WEDNESDAY AND NORTHWEST
WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CULLEN
000 
WWUS72 KMHX 050927
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EST WED NOV 5 2008

NCZ104-052100-
/O.UPG.KMHX.WI.Y.0014.000000T0000Z-081106T1500Z/
/O.NEW.KMHX.HW.W.0003.081105T0927Z-081106T0300Z/
OUTER BANKS HYDE-
427 AM EST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE
STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH A FEW GUSTS IN EXCESS
OF 50 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO
SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY
PULLS AWAY FROM THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ103-052100-
/O.UPG.KMHX.WI.Y.0014.000000T0000Z-081106T1800Z/
/O.NEW.KMHX.HW.W.0003.081105T0927Z-081106T0300Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
427 AM EST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE
STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH A FEW GUSTS IN EXCESS
OF 50 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO
SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY
PULLS AWAY FROM THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ081-095-052100-
/O.EXB.KMHX.WI.Y.0014.000000T0000Z-081105T2200Z/
MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
427 AM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45
MPH POSSIBLE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE
LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY
FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ047-052100-
/O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/
MAINLAND DARE-
427 AM EST WED NOV 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45
MPH POSSIBLE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE
LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY
FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 052119
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EST WED NOV 5 2008

NCZ103-060300-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-081106T0300Z/
/O.EXA.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
419 PM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45
MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE
OVERNIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY
FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ104-060000-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-081106T0300Z/
/O.EXB.KMHX.WI.Y.0014.000000T0000Z-081106T0000Z/
OUTER BANKS HYDE-
419 PM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45
MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE
OVERNIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY
FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ081-095-052230-
/O.CAN.KMHX.WI.Y.0014.000000T0000Z-081105T2200Z/
MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
419 PM EST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW 30 MPH AS THEY SHIFT TO THE NORTHWEST.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

NCZ047-060000-
/O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T0000Z/
MAINLAND DARE-
419 PM EST WED NOV 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45
MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE
LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY
FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 052358
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
658 PM EST WED NOV 5 2008

NCZ047-104-060100-
/O.CAN.KMHX.WI.Y.0014.000000T0000Z-081106T0000Z/
MAINLAND DARE-OUTER BANKS HYDE-
658 PM EST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.
 
WINDS HAVE DIMINISHED BELOW 30 MPH...THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED. 

$$

NCZ103-060300-
/O.CON.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
658 PM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO
PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS
AROUND 45 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO
SUBSIDE OVERNIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS
AWAY FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 060300
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EST WED NOV 5 2008

NCZ103-060400-
/O.CAN.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1000 PM EST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW 30 MPH...THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:19 AM EST, 7 hours 3 minutes earlier.

Area forecast discussion, Nov 4, 4:19 AM EST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 AM EST TUE NOV 4 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL BEGIN TO DEVELOP WELL TO THE SOUTH
ON TODAY THEN MOVE SLOWLY NORTHEAST ALONG THE NORTH CAROLINA
COAST TONIGHT THROUGH WEDNESDAY NIGHT FINALLY MOVING WELL
OFFSHORE THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
FRIDAY. A COLD FRONT WILL APPROACH FROM THE WEST ON SATURDAY AND
MOVE ACROSS THE AREA SATURDAY NIGHT. HIGH PRES WILL BUILD INTO THE
AREA SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STILL LOTS OF UNCERTAINTY/DIFFERENCES AMONG THE MODELS CONCERNING
EXPECTED CYCLOGENSIS OFF THE SE COAST. IN THE SHORT TERM THE GFS
/ECMWF PRECIPITATION FORECASTS CLOSELY RESEMBLE TRENDS IN THE
LARGE PRECIPITATION AREA CURRENTLY OVER EASTERN NC WHERE DRY
SLOTTING IS LEADING TO A DIMINISHMENT IN ACTIVITY WEST OF A
COLUMBIA...TO MOREHEAD CITY LINE. MAIN CONCERN IS POTENTIAL FOR
EXCESSIVE RAINFALL WHICH WILL OCCUR EAST OF A BEAUFORT TO
WILLIAMSTON LINE TODAY WITH ADDITIONAL 2-3 INCH/ISOLATED 4+
RAINFALL AMOUNTS POSSIBLE THROUGH WEDNESDAY MORNING AS PW VALUES
APPROACH 200% OF NORMAL. THOUGHT ABOUT FLOOD WATCH FOR THE EASTERN
ZONES BUT SINCE IT IS MAINLY RURAL AND I AM NOT SURE HOW FAR EAST
DRY SLOTTING WILL OCCUR DECIDED NOT TO ISSUE. COASTAL TROUGH ALONG
THE COAST WILL SERVE AS A FOCUS FOR CYCLOGENESIS THIS AFTERNOON
WITH LOW PRESSURE EXPECTED WELL SE OF CAPE LOOKOUT.

LEANED TOWARD THE MAV POPS TODAY WITH LIKELY POPS SW AND
CATEGORICAL REMAINDER OF EASTERN NC. ALSO USED COOLER MAV
TEMPERATURE GUIDANCE DUE TO EXTENSIVE CLOUDS AND PRECIPITATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
STILL NO STRONG CONSENSUS ON STRENGTH/TRACK OF COASTAL LOW ALTHOUGH
A MORE WESTERN TRACK CLOSE TO THE NC COAST SEEMS MOST LIKELY
TONIGHT AND WEDNESDAY. THE MODELS ARE HAVING TROUBLE SOLVING THE
INTERACTION BETWEEN AN UPPER LOW OVER SC AND A SHORTWAVE/UPPER LOW
OVER THE GREAT LAKES. THE LOW IS EXPECTED TO STALL/DRIFT SLOWLY
EAST WEDNESDAY INTO THURSDAY BEFORE GETTING KICKED NE BY A STRONG
CYCLONE MOVING INTO THE GREAT LAKES LATE WEEK. THIS MAKES THE
PRECIPITATION FORECAST PROBLEMATIC. FAVORED THE GFS POPS WITH
HIGHEST COAST AND INDICATING A DRYING TREND WEDNESDAY WITH POPS
DROPPING TO CHANCE MOST LOCATIONS. SINCE THE LOCATION OF THE LOW
OFF THE COAST IS STILL UNCERTAIN THE PRECIPITATION FORECAST FOR
TONIGHT AND WEDNESDAY IS STILL TENTATIVE AND WILL NEED TO BE
REVISED.

ANOTHER CONCERN IS THE POTENTIAL FOR STRONG WINDS TONIGHT AND
WEDNESDAY AS THE LOW DEEPENS OFF THE COAST. THE 00Z ECMWF DEEPENS
THE LOW FROM 1011 MB 12Z TUESDAY TO 999 MB 12Z WEDNESDAY THEN INTO
MID 990S WEDNESDAY. THE NAM GOES FROM 1016 MB TO 996 MB AND THE
GFS FROM 1016 MB TO 1004 MB. COULD SEE WIND ADVISORY CRITERIA
DEVELOP TONIGHT INTO WEDNESDAY BUT SINCE THERE IS SUCH A SPREAD
FROM OPERATION MODELS TO THEIR ENSEMBLES WOULD PREFER TO HOLD OFF
FOR 1 MORE MODEL RUN.

THINGS SHOULD BEGIN TO DRY OUT BY THURSDAY AS THE LOW FINALLY
BEGINS TO ACCELERATE TO THE EAST. USED A BLEND OF THE MAV/MET
TEMPERATURE GUIDANCE WITH HIGHS IN THE MIDDLE 60S WEDNESDAY
WARMING INTO THE LOWER 70S THURSDAY. LOWS WILL BE IN THE
MIDDLE/UPPER 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXPECTING MAINLY DRY/MILD WEATHER THROUGH FRIDAY THEN NEXT FRONT
APPROACHES SATURDAY WITH A CHANCE OF SHOWERS. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR SUNDAY AND MONDAY. TEMPERATURES
WILL BE AROUND CLIMO SUNDAY AND MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
QUITE A MESS TODAY THROUGH WEDNESDAY. LOW PRESSURE WILL MOVE SLOWLY
NORTHEAST JUST OFF THE COAST OF THE CAROLINAS TODAY THROUGH
WEDNESDAY NIGHT...THEN OFF TO THE NORTHEAST ON THURSDAY. STRONG
NORTHEAST WIND FLOW WILL BRING IN PLENTY OF ATLANTIC MOISTURE FOR
IFR/MVFR CLOUDS/VISIBILITIES AND WIDESPREAD RAIN. CONDITIONS WILL
IMPROVE LATE IN THE WEEK AS THE SYSTEM MOVES AWAY. HOWEVER...A COLD
FRONT WILL MOVE THROUGH FROM THE WEST ON SATURDAY BRINGING ANOTHER
CHANCE OF SHOWERS.

&&

.MARINE...
MODELS STILL NOT IN CLOSE AGREEMENT IN THE SHORT TERM. THEREFORE
DECIDED TO STAY CLOSE TO CONSENSUS THROUGH TONIGHT. HOWEVER...
OBSERVED WINDS/SEAS WERE A BIT HIGHER THAN FORECAST SO UPDATED
THROUGH TONIGHT TO ACCOUNT FOR THIS. WINDS STILL JUST UNDER GALE SO
CONTINUE THE SMALL CRAFT ADVISORIES. BEGINNING AT 12Z WEDNESDAY I
USED A BLEND OF THE 00Z GFS/NAM THROUGH 12Z SATURDAY AS THEY FINALLY
ARE IN RATHER GOOD AGREEMENT WITH THE ECMWF. COASTAL LOW WILL MOVE
SLOWLY NORTHEAST JUST OFF THE COAST OF THE CAROLINAS TODAY THROUGH
WEDNESDAY NIGHT...THEN OFF TO THE NORTHEAST ON THURSDAY FOLLOWED BY
A GRADUAL IMPROVEMENT IN BOATING CONDITIONS. HOWEVER...A COLD FRONT
IS EXPECTED TO SWEEP THROUGH FROM THE WEST ON SATURDAY BRINGING SEAS
BACK UP TO SMALL CRAFT MAINLY IN THE CENTRAL WATERS.

WILL CARRY A HIGH SURF ADVISORY NORTH OF CAPE LOOKOUT THROUGH
WEDNESDAY MORNING WITH LARGE WAVES IN THE SURF ZONE. STORM SURGE
DATA FOR DUCK SHOWS HIGHEST LEVELS...AROUND 2 FEET...AT 12Z
WEDNESDAY. WILL ALSO CONTINUE HIGH THREAT OF RIP CURRENTS ALL AREA
BEACHES TODAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NCZ095-103-
     104.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST
     THURSDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EST
     THURSDAY FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 2 AM EST FRIDAY FOR AMZ150-152-154-
     156.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR AMZ158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...JME
AVIATION...HSA
MARINE...HSA
Hazardous weather outlook, Nov 4, 4:58 AM EST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 AM EST TUE NOV 4 2008

NCZ029-044-045-079-080-090>094-051000-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
458 AM EST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

DEVELOPING LOW PRESSURE IS EXPECTED TO MOVE SLOWLY NORTHEAST
OFF THE NORTH CAROLINA COAST LATE TODAY AND TONIGHT PRODUCING
MODERATE RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO 1
INCH ARE POSSIBLE BY WEDNESDAY MORNING. THE LOW WILL PRODUCE
GUSTY NORTHERLY WINDS OF 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-051000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
458 AM EST TUE NOV 4 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

DEVELOPING LOW PRESSURE IS EXPECTED TO MOVE SLOWLY NORTHEAST
OFF THE NORTH CAROLINA COAST TODAY AND TONIGHT PRODUCING
MODERATE TO HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES WITH ISOLATED AMOUNTS NEAR 4 INCHES WILL BE POSSIBLE BY
WEDNESDAY MORNING. PONDING ON ROADWAYS AND URBAN AND POOR
DRAINAGE FLOODING MAY ALSO OCCUR. THE LOW WILL PRODUCE GUSTY
NORTHERLY WINDS OF 20 TO 30 MPH...HIGH SURF...MINOR BEACH
EROSION...MINOR OCEAN OVER WASH ALONG HIGHWAY 12 AND DANGEROUS RIP
CURRENTS.

THERE IS A HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

LOW PRESSURE WILL LINGER OFF THE NORTH CAROLINA COAST WEDNESDAY
THEN BEGIN TO MOVE OUT TO SEA ON THURSDAY. THE RAIN AND WIND WILL
CONTINUE ON WEDNESDAY WITH A THREAT FOR MINOR BEACH EROSION AND
MINOR OCEAN OVER WASH AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-051000-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
458 AM EST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

DEVELOPING LOW PRESSURE IS EXPECTED TO MOVE SLOWLY NORTHEAST OFF
THE NORTH CAROLINA COAST TODAY AND TONIGHT PRODUCING MODERATE TO
HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH
ISOLATED AMOUNTS NEAR 4 INCHES WILL BE POSSIBLE BY WEDNESDAY
MORNING. PONDING ON ROADWAYS AND URBAN AND POOR DRAINAGE FLOODING
MAY ALSO OCCUR. THE LOW WILL ALSO PRODUCE GUSTY NORTHERLY WINDS
OF 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE WILL LINGER OFF THE NORTH CAROLINA COAST WEDNESDAY
THEN BEGIN TO MOVE OUT TO SEA ON THURSDAY. THE RAIN AND WIND WILL
CONTINUE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-051000-
ONSLOW-
458 AM EST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

DEVELOPING LOW PRESSURE IS EXPECTED TO MOVE SLOWLY NORTHEAST
OFF THE NORTH CAROLINA COAST LATE TODAY AND TONIGHT PRODUCING
MODERATE RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO 3
QUARTERS OF AN INCH ARE POSSIBLE BY WEDNESDAY MORNING. THE LOW
WILL PRODUCE GUSTY NORTHERLY WINDS OF 15 TO 25 MPH.

THERE IS A HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:54 AM ESTHigh Surf AdvisoryMHX36 hr
Nov 4, 7:41 AM ESTGale WarningMHX44 hr
Nov 4, 5:23 PM ESTCoastal Flood StatementMHX23 hr
Nov 4, 5:23 PM ESTCoastal Flood AdvisoryMHX23 hr

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.